Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Reno, NV

August 25, 2025Storey County, Washoe County, Nevada

NWS Reno, NV issued this flash flood warning at Aug 25, 2025, 3:34 PM PDT for Storey County, Washoe County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2025, 3:34 PM PDT (22:34 UTC)
Expired
Aug 25, 2025, 6:09 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 24 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 5:00 PM PDTRAIN 1.483 Ene Patrick, NVLate Report for August 25th: NV Energy mesonet station rainfall total near Frank A. Tracy Generating Station.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WGUS55 KREV 252234
FFWREV
NVC029-031-260145-
/O.NEW.KREV.FF.W.0007.250825T2234Z-250826T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
334 PM PDT Mon Aug 25 2025

The National Weather Service in Reno has issued a

* Flash Flood Warning for...
  Storey County in western Nevada...
  Southern Washoe County in western Nevada...

* Until 645 PM PDT.

* At 334 PM PDT, Doppler radar indicated thunderstorms producing 
  torrential rain along I-80 near the Tahoe-Reno Industrial Center. 
  Up to 1 inch of rain has fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Storey and Southern Washoe Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3958 11949 3959 11946 3950 11941 3945 11953
      3956 11958

FLASH FLOOD...RADAR INDICATED

$$

TF
1 follow-up statement
057 
WGUS75 KREV 260109
FFSREV

Flash Flood Statement
National Weather Service Reno NV
609 PM PDT Mon Aug 25 2025

NVC029-031-260119-
/O.CAN.KREV.FF.W.0007.000000T0000Z-250826T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Storey NV-Washoe NV-
609 PM PDT Mon Aug 25 2025

...FLASH FLOOD WARNING IS CANCELLED FOR STOREY AND SOUTHERN WASHOE 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3958 11949 3959 11946 3950 11941 3945 11953
      3956 11958

$$

TF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 11:14 AM PDT, 4 hours 20 minutes earlier. Its key messages:

  • * Plan on afternoon shower and thunderstorm chances through Wednesday, bringing frequent lightning, small hail, gusty winds, and heavy rain. * The greatest potential for flooding will take place today and Tuesday, with the highest risk for flash flooding over urban areas and burn scars such as the Davis and Connor. * Cooler temperatures early week will rebound back to around average by the end of this week.
Area forecast discussion, Aug 25, 11:14 AM PDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Reno NV
1114 AM PDT Mon Aug 25 2025

.KEY MESSAGES...

* Plan on afternoon shower and thunderstorm chances through
  Wednesday, bringing frequent lightning, small hail, gusty winds,
  and heavy rain.

* The greatest potential for flooding will take place today and
  Tuesday, with the highest risk for flash flooding over urban areas
  and burn scars such as the Davis and Connor.

* Cooler temperatures early week will rebound back to around average
  by the end of this week.

&&

.DISCUSSION...

No major changes to the forecast from early this morning.

The initially clear skies from this morning are already started to
be peppered with some cumulus this morning. Surface heating is
already putting in the work in combination with our 0.8"
precipitable water from this morning's sounding to fuel shower and
thunderstorm development for the day. Plan on another very active
shower and storm day with storms kicking off as early as 11am and
persisting through the early evening.

A Flood Watch watch is in effect from noon through 9PM to account
for the threat of flash flooding, particularly in burn areas. See
the Flood Watch at www.weather.gov/reno for all the details.
Otherwise, plan on general thunderstorm threats, including
lightning, strong outflow winds of 50+ mph, locally heavy
rainfall, and even hail. Strong outflow winds over dry lake beds
and playas will produce areas of blowing dust with near zero
visibility. If you're out and about today recreating on the lake,
in the mountains or at the playa, be sure you have a way to
receive weather alerts through your phone or check the weather
regularly.

The storm party continues into Tuesday and Wednesday, with Tuesday
being the last potentially big storm day. Plan on widespread showers
and thunderstorms on Tuesday as well before more drying takes place
for Wednesday. Drier, westerly flow for areas north of Highway 50
will limit storms there, but we will still see some development for
areas south of Highway 50 on Wednesday. Thunderstorm potential
really appears to take a dive on Thursday with the lowest chances so
far for the week.

Friday onward becomes a little more muddy with the ensemble clusters
showing an upper level trough off the Pacific Northwest coast. This
trough off the coast may drop southward enough into NE CA/NW NV to
promote more dry, southwesterly flow, but the ensembles aren't in
great agreement beyond the existence of the trough. Something to
keep in mind is that we are approaching the beginning of
September (transition season for the models), which means that the
extended forecast can be a little more difficult to surmise.

-Edan

&&

.AVIATION...

Sufficient monsoonal moisture along with hot temperatures will
continue to produce widespread coverage of showers and thunderstorms
this afternoon. Plan on brief periods of IFR conditions due to heavy
rain and sudden reductions to visibility.

The best chances and timing for thunderstorms starting today:
-80% at KMMH (11a-12p)
-60-70% at other terminals (12-1p)
-40% at 88NV in the Black Rock Desert (4-5p)

Main threats today with these storms will be heavy rain, small hail,
frequent lightning, and outflow gusts up to 45 kts. Storm activity
is expected to continue Tuesday with similar chances and timing.

-Justin/Edan

&&

.REV Watches/Warnings/Advisories...
NV...Flood Watch until 9 PM PDT this evening NVZ001>003.

CA...Flood Watch until 9 PM PDT this evening CAZ071>073.

&&

In the hours before

Special weather statement, Aug 25, 1:31 PM PDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Reno NV
131 PM PDT Mon Aug 25 2025

CAZ071-072-NVZ002-252100-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-
131 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SIERRA...NEVADA AND SOUTHERN
WASHOE COUNTIES THROUGH 200 PM PDT...

At 131 PM PDT, Doppler radar was tracking a strong thunderstorm near
Independence Lake, or 8 miles west of Stampede Reservoir, moving east
at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stampede Reservoir, Boca Reservoir, Independence Lake, Hobart Mills,
Ca 89 At Nevada-Sierra Co Line, Upper Little Truckee Campground, Boca
Rest Campground, and Logger Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3937 12034 3955 12043 3963 12016 3941 11998
TIME...MOT...LOC 2031Z 265DEG 17KT 3948 12028

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GG
Special weather statement, Aug 25, 2:13 PM PDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Reno NV
213 PM PDT Mon Aug 25 2025

CAZ072-252145-
Greater Lake Tahoe Area CA-
213 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PLACER AND NEVADA COUNTIES
THROUGH 245 PM PDT...

At 212 PM PDT, Doppler radar was tracking a strong thunderstorm over
Olympic Valley, moving north at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alpine Meadows, Prosser Creek Reservoir, Tahoe City, Olympic Valley,
Boca Reservoir, Glenshire-Devonshire Cdp, Northstar, Hirschdale,
Truckee, Northstar Ski Area, Granite Flat Campground, Lakeside
Campground, Glenshire-Devonshire, Ca 89 At Placer-Nevada Co Line,
Olympic Valley Ski Area, Dollar Point, Alpine Meadows Campground,
Tahoe State Rec Area Campground, Boca Campground, and Truckee-Tahoe
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3917 12011 3915 12023 3936 12031 3941 12006
TIME...MOT...LOC 2112Z 158DEG 6KT 3922 12021

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GG
Special weather statement, Aug 25, 2:28 PM PDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Reno NV
228 PM PDT Mon Aug 25 2025

CAZ071-252200-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
228 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PLUMAS AND SIERRA COUNTIES
THROUGH 300 PM PDT...

At 228 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sierraville, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sierraville, Calpine, and Sattley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3972 12034 3952 12021 3948 12044 3949 12044
      3953 12043 3961 12047 3965 12052
TIME...MOT...LOC 2128Z 260DEG 6KT 3956 12039

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GG
Special weather statement, Aug 25, 2:33 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Reno NV
233 PM PDT Mon Aug 25 2025

NVZ002-003-252200-
Greater Lake Tahoe Area NV-Greater Reno-Carson City-Minden Area NV-
233 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT STOREY AND SOUTHERN WASHOE
COUNTIES THROUGH 300 PM PDT...

At 233 PM PDT, Doppler radar was tracking a strong thunderstorm near
Caughlin Ranch, or near Reno, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Reno, Sparks, Lockwood, Wingfield Springs, Damonte Ranch, Northwest
Reno, Caughlin Ranch, Reno-Tahoe International Airport, Galena,
Hidden Valley, Spanish Springs, Nws Reno, and Sun Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3936 11987 3953 11992 3962 11965 3936 11961
TIME...MOT...LOC 2133Z 260DEG 6KT 3944 11984

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GG
Special weather statement, Aug 25, 2:36 PM PDT, 58 minutes before
Special Weather Statement
National Weather Service Reno NV
236 PM PDT Mon Aug 25 2025

CAZ071-252200-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
236 PM PDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT PLUMAS COUNTY THROUGH 300 PM
PDT...

At 236 PM PDT, Doppler radar was tracking a strong thunderstorm near
Beckwourth, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Beckwourth, Vinton, Frenchman Lake, Lake Davis, Chilcoot-Vinton,
Beckwourth-Nervino Airport, and Ca 49 At Sierra-Plumas Co Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3971 12039 3985 12044 3996 12021 3971 12015
TIME...MOT...LOC 2136Z 260DEG 6KT 3981 12037

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GG
Special weather statement, Aug 25, 2:40 PM PDT, 54 minutes before
Special Weather Statement
National Weather Service Reno NV
240 PM PDT Mon Aug 25 2025

CAZ071-072-252215-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
Greater Lake Tahoe Area CA-
240 PM PDT Mon Aug 25 2025

...STRONG THUNDERSTORMS WILL IMPACT PLACER...SIERRA AND NEVADA
COUNTIES THROUGH 315 PM PDT...

At 239 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms over Donner Peak, or near Soda Springs, moving east at
5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Prosser Creek Reservoir, Donner Peak, Independence Lake, Northstar,
Glenshire-Devonshire Cdp, Truckee, Northstar Ski Area, Ca 89 At
Nevada-Sierra Co Line, Upper Little Truckee Campground, Granite Flat
Campground, Lakeside Campground, Ca 89 At Placer-Nevada Co Line,
Alpine Meadows Campground, Hobart Mills, Truckee-Tahoe Airport, and
Donner Memorial Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3953 12017 3926 12006 3922 12027 3939 12036
      3943 12037 3948 12043
TIME...MOT...LOC 2139Z 260DEG 6KT 3933 12029

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:19 PM PDTSpecial Weather StatementREV26 min
Aug 24, 5:32 PM PDTAreal Flood AdvisoryREVLyon, Storey118 min
Aug 24, 5:43 PM PDTSpecial Weather StatementREVStorey17 min
Aug 24, 5:55 PM PDTSpecial Weather StatementREVPershing35 min
Aug 24, 5:58 PM PDTSpecial Weather StatementREVChurchill32 min
Aug 24, 6:10 PM PDTAreal Flood AdvisoryREVChurchill, Pershing3 hr
Aug 24, 6:29 PM PDTDust Storm AdvisoryREVPershing2 hr
Aug 24, 6:57 PM PDTSpecial Weather StatementREV33 min
Aug 25, 1:01 AM PDTFlood WatchREVDouglas, Lyon, Mineral, Storey, Washoe20 hr
Aug 25, 2:13 PM PDTSpecial Weather StatementREV32 min
Aug 25, 2:33 PM PDTSpecial Weather StatementREVStorey27 min
Aug 25, 3:03 PM PDTAreal Flood AdvisoryREVDouglas, Lyon3 hr
Aug 25, 3:11 PM PDTFlash Flood WarningREVLyon, Storey, Washoe2 hr
Aug 25, 3:27 PM PDTAreal Flood AdvisoryREVStorey, Washoe2 hr
Aug 25, 4:05 PM PDTAreal Flood AdvisoryREVLyon, Storey, Washoe115 min

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.